MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BONE ANCHORS WITH ARTHROSCOPIC DELIVERY; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BONE ANCHORS WITH ARTHROSCOPIC DELIVERY; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 4403
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a rotator cuff repair procedure, the bone anchor broke.The piece was not removed from the patient.Backup device was available to complete the procedure.No significant delay and no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.An analysis of the customer provided image found one of the tines on the inserter have been broken.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the instructions for use found excessive force applied during tendon anchor deployment may result in damage to the tissue, to the material being fixated, to the anchor, or to the tendon anchor inserter.A review of risk management files found that the reported failure was documented appropriately.Clinical evaluation found that no further medical assessment is warranted at this time.The complaint was confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.
 
Additional Manufacturer Narrative
Medwatch report number: (b)(4).
 
Event or Problem Description
It was reported that during a rotator cuff repair procedure, the bone anchor broke.The piece was looked for in the surgical site and thoroughly irrigated.Risk of going into the patient to remove far outweighed the benefits.Backup device was available to complete the procedure.No significant delay and no patient complications were reported.

Brand Name
BONE ANCHORS WITH ARTHROSCOPIC DELIVERY
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10452136
Report Number3003604053-2020-00090
Device Sequence Number17214234
Product Code MBI
UDI-Device Identifier00854501006159
UDI-Public854501006159
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K131635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4403
Device Lot Number2048689
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer09/02/2020
09/02/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/24/2020
10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;